Drought, St. Johns
- When
- May 1, 12:00 AM EST to May 6, 12:00 AM EST
- Where
- St. Johns forecast zone
- Reported by
- Newspaper
Hastings, Florida...Potato and hay crops reported to be below average due to dry conditions.
Drought conditions continued across north Florida with a 15 to 18 inch rainfall deficit.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Drought conditions continued across north Florida with a 15 to 18 inch rainfall deficit.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Apr 30, 8:35 PM EST, 3 hours 25 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
935 PM EDT MON APR 30 2007
.UPDATE...THE EAST COAST SEABREEZE HAS HELPED DISPERSED THE SMOKE
THIS EVE WITH MOST AREAS REPORTING 5 NM VISIBILITY OR GREATER.
HOWEVER...AS WINDS LIGHTEN DOWN AFTER MIDNIGHT AND SHALLOW SURFACE
BASED INVERSION SETS IN...WILL PROBABLY HAVE AREAS OF SMOKE RETURN
TO THE AREA. LIGHT SOUTH WINDS WILL KEEP MOST OF THE SMOKE ACROSS
INLAND SE GA AND HAVE GONE WITH AREAS OF LOCALLY DENSE SMOKE FOR
THAT AREA.
&&
.AVIATION...WILL SEE PREVAILING MVFR CONDITIONS DUE TO VISIBILITY
RESTRICTIONS FROM SMOKE WITH BRIEF PERIODS OF IFR BETWEEN 09 AND
13Z. THE SMOKE WILL LIFT MOST AREAS ALONG THE COAST BY AFTERNOON
BUT MVFR MAY LINGER INLAND.
&&
.MARINE...SOUTHERLY WINDS FORECAST TO INCREASE OFFSHORE AS NOCTURNAL
SURGE SETS IN BUT NO HEADLINES EXPECTED.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 55 90 59 90 / 0 0 10 10
SSI 64 81 65 83 / 0 0 0 10
JAX 58 88 61 89 / 0 0 0 10
SGJ 61 84 63 86 / 0 0 0 10
GNV 55 90 58 90 / 10 0 0 10
OCF 55 90 58 90 / 10 0 0 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 12 PM TO 8 PM EDT TUESDAY FOR ALACHUA-
BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-
HAMILTON-MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.
GA...NONE.
AM...NONE.
&&
PP/SL/MMHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 955 PM EDT MON APR 30 2007 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-010953- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 955 PM EDT MON APR 30 2007 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TONIGHT... ...LARGE WILDFIRES CONTINUE IN SOUTHEAST GEORGIA... LARGE WILDFIRES CONTINUE IN ATKINSON...WARE AND CHARLTON COUNTIES. LIGHT SOUTH WINDS OVERNITE WILL PUSH THE SMOKE TOWARDS WAYCROSS... BLACKSHEAR...PEARSON...DOUGLAS...AND ALMA. VISIBILITIES MAY BE REDUCED TO NEAR A QUARTER OF A MILE OR LESS IN SOME AREAS ESPECIALLY NEAR THE WILDFIRES. PERIODIC ROAD CLOSURES ARE POSSIBLE...MAINLY IN WARE AND CHARLTON COUNTIES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... A WARM AND DRY AIRMASS WILL CONTINUE TO AFFECT THE AREA THROUGH WEDNESDAY RESULTING IN A CONTINUED HIGH FIRE DANGER. MOISTURE WILL BE INCREASING BEGINNING THURSDAY WHICH MAY HELP DECREASE THE FIRE DANGER. WILDFIRES MAY PERSIST FOR SEVERAL DAYS PRODUCING SMOKEY SKIES AND RESTRICTED VISIBILITIES ESPECIALLY ACROSS SOUTHEAST GEORGIA. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. HOWEVER... SPOTTERS IMPACTED BY THE SMOKE ARE URGED TO REPORT VISIBILITY RESTRICTIONS. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. PP
2 drought. Local standard time, as filed.
Hastings, Florida...Potato and hay crops reported to be below average due to dry conditions.
Hay fields have been hit particularly hard by the drought with production cut by 50 to 70 percent.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 37500, 37502.